Hail, Greene
- When
- April 13, 2:45 PM CST
- Where
- Greene County, 1.1 mi W of Springfield
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.200, -93.320
Numerous thunderstorms produced hail and flash flooding across the Missouri Ozarks.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Numerous thunderstorms produced hail and flash flooding across the Missouri Ozarks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 13, 2:24 PM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 324 PM CDT FRI APR 13 2007 .DISCUSSION... DEEPER MOISTURE/MOISTURE ADVECTION HAS SPREAD NORTHEAST INTO THE FORECAST AREA TODAY...WELL AHEAD OF A VERY STRONG UPPER LOW OVER NM. DRY AIR ADVECTING FROM THE EAST AT LOWER LEVEL HAS RESULTED AND EVAPORATIVE COOLING...ENOUGH TO GET OCCASIONAL SNOW/SLEET REPORTS EVEN INTO THE AFTERNOON HOURS...MAINLY OVER EASTERN SECTIONS OF THE CWFA. LOWERING FREEZING LEVELS HAVE ALSO RESULTED IN QUITE A BIT OF BRIGHT BANDING ON RADAR LIMITING THE EFFECTIVENESS OF RADAR PRECIP ESTIMATES. THROUGH 215 PM...GAGE READINGS WEST OF KSGF HAVE IN GENERAL HAVE HAD STORM TOTAL PRECIP AMOUNTS OF A HALF TO THREE QUARTERS OF AN INCH. EVEN WITH RATHER UNIMPRESSIVE CONVECTIVE UPDRAFTS/CORES...CONVECTIVE CELLS MOVING NORTHEAST FROM OK AND NW AR INTO MO WILL BE CAPABLE OF HAIL BECAUSE OF THE LOWERING FREEZING LEVELS. WE HAVE HAD NUMEROUS REPORTS OF PEA SIZED HAIL THIS AFTERNOON. INTERESTING FORECAST OVER THE NEXT 18-24 HOURS INVOLVING RAINFALL AMOUNTS AND PRECIP TYPE. THE STRONG UPPER LOW OVER NM WILL EJECT NORTHEAST INTO EASTERN KS AND WEST CENTRAL MO BY SAT MORNING. STRONG SYNOPTIC SCALE LIFT WILL CONTINUE INTO THE EVENING HOURS AS COUPLED WITH STRONG LOW LEVEL MOISTURE TRANSPORT. UPPER DIFFLUENT FLOW WITH THE APPROACH OF THE UPPER SYSTEM WILL INCREASE THE OVERALL LIFT. WILL CONTINUE THE FLOOD WATCH HEADLINES TONGIHT. THE WRF AND GFS INDICATE THAT SIGNIFICANT LIFT WILL DEVELOP OVER CENTRAL AND NORTHERN MO OVERNIGHT AS A COUPLED JET STRUCTURE DEVELOPS WITH THE LEFT EXIT REGION OF A 130KT JET NOSING INTO SOUTHERN MO AND RIGHT ENTRANCE REGION OF EXITING JET OVER THE UPPER MIDWEST. TROWAL SETS UP OVER EASTERN KS AND CENTRAL AND NORTHERN MO DURING THE OVERNIGHT HOURS WITH THE STRONGEST FRONTOGENETIC FORCING ALONG AND NORTH OF OUR NORTHERN CWFA...A BIT SOUTH OF PREVIOUS PROGS (I BELIEVE). NEGATIVE EQUIVALENT POTENTIAL VORT VALUES INDICATE INSTABILITY AVAILABLE FOR CONVECTIVE PRECIP WITHIN THE TROWAL LATE TONIGHT. PROGGED SOUNDINGS OVER SOUTHEAST KS AND CENTRAL MO INDICATE THAT TEMPERATURE-HEIGHT PROFILES WILL BECOME COLD ENOUGH ALONG THE NORTHERN FRINGES OF THE CWFA FOR WET SNOW AFTER THE 09-10Z TIME FRAME CONTINUING INTO EARLY SATURDAY MORNING BEFORE THE TROWAL LIFTS NORTHEAST. SFC TEMPERATURES REMAIN JUST ABOVE FREEZING...BUT SNOW MAY BE ABLE TO ACCUMULATE WHERE HEAVIER SNOW BANDS OCCUR. HAVE ADDED SOME SOME LIGHT SNOW ACCUMULATION (LESS THAN ONE INCH) TO A SMALL PORTION OF MY NORTHERN AND NORTHWESTERN CWFA...AND THIS SEEMS TO LINE UP FAIRLY WELL WITH NEIGHBORING OFFICES. HAVE NOT MADE MANY CHANGES BEYOND SATURDAY. STILL EXPECT COLD TEMPERATURES FALLING TO AROUND FREEZING SUN MORNING. CLOUD COVER AND AT LEAST SOME BOUNDARY LAYER MIXING SHOULD LIMIT FROST DEVELOPMENT...BUT FREEZE HEADLINES MAY BE NEEDED. SOME FROST WILL AGAIN BE POSSIBLE OVER THE CENTRAL AND EASTERN MO OZARKS MONDAY MORNING WITH MORE IDEAL RADIATIONAL COOLING CONDITIONS. A HIGHLY AMPLIFIED BUT PROGRESSIVE PATTERN CONTINUES THROUGH THE WEEK. ANOTHER LOW LATITUDE UPPER SYSTEM IS PROGGED TO MOVE THROUGH THE SOUTHERN PLAINS AND LOWER MS VLY TUE-WED. BETTER CHANCES FOR RAIN WILL BE SOUTH OF THE AREA...BUT STILL MAINTAINED SOME LOW POPS FOR OUR SOUTHERN COUNTIES. BOTH THE ECMWF AND GFS MOVING ANOTHER SYSTEM INTO THE CENTRAL AND/OR NORTHERN PLAINS THU-FRI WITH THE GFS A BIT FARTHER SOUTH AND FASTER WITH THE UPPER SYSTEM. KEPT THE DAY 7 PERIOD (FRIDAY) DRY FOR NOW...BASED ON THE SLOWER ECMWF...BUT WILL WATCH MEDIUM MODELS TRENDS. DSA && .AVIATION... EXPECT MVFR CONDITIONS AT BOTH THE JOPLIN AND SPRINGFIELD TERMINALS AROUND 21Z AS AREA OF HEAVIER PRECIPITATION MOVES INTO SOUTHERN MISSOURI. WRF MODEL SOUNDING BRING CEILINGS DOWN BELOW 1000 FEET AROUND SUNSET AND KEEP THEM DOWN THROUGH THE EVENING AND OVERNIGHT. WENT AHEAD AND DROPPED CEILINGS DOWN TO AROUND 400 FEET OVERNIGHT AS LOW MOVES ACROSS NORTHERN ARKANSAS. SHOULD NOT SEE MUCH IMPROVEMENT SATURDAY AS TROWAL FEATURE STILL OVER AREA. WOULD EXPECT HIGH IFR/LOW MVFR CONDITIONS TO PERSIST THROUGH MUCH OF SATURDAY. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH LATE THIS AFTERNOON AND TONIGHT FOR THE MISSOURI OZARKS. KS...FLASH FLOOD WATCH LATE THIS AFTERNOON AND TONIGHT FOR EXTREME SOUTHEAST KANSAS. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CDT FRI APR 13 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 PM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN...HEAVY AT TIMES...WILL OCCUR THIS AFTERNOON AND TONIGHT WITH EMBEDDED THUNDERSTORMS LIKELY. RAINFALL AMOUNTS OF TWO INCHES OR MORE IN ISOLATED AREAS WOULD LIKELY RESULT IN THE FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE TO A LACK OF INSTABILITY...HOWEVER...BECAUSE OF LOWERING FREEZING LEVELS SOME STORMS WILL BE CAPABLE OF UP TO DIME SIZED HAIL THROUGH THIS EVENING...ESPECIALLY ALONG THE ARKANSAS STATE LINE. SOME SLEET OR SNOW MAY MIX WITH THE RAIN AT TIMES THIS AFTERNOON AND THIS EVENING...BUT NO ACCUMULATION IS EXPECTED THROUGH MIDNIGHT. WET ACCUMULATING SNOW MAY BE POSSIBLE OVER PORTIONS OF SOUTHEAST KANSAS AND WEST CENTRAL AND CENTRAL MISSOURI LATE TONIGHT INTO SATURDAY MORNING. SOME AREAS MAY BRIEFLY SEE UP TO AN INCH OF ACCUMULATION...MAINLY ON GRASSY SURFACES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES WILL FALL TO NEAR THE FREEZING MARK BY LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. CLOUD COVER AND A STEADY NORTH WIND WILL LIKELY PREVENT WIDESPREAD FROST OR A SIGNIFICANT FREEZE FROM OCCURRING. A CLEAR SKY AND LIGHT WINDS MAY LEAD TO AREAS OF FROST LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING...MAINLY OVER SOUTH CENTRAL MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 3 S SPRINGFIELD 37.15N 93.29W
04/13/2007 E0.25 INCH GREENE MO TRAINED SPOTTER
PEA SIZE HAIL AT THE CORNER OF REPUBLIC ROAD AND CAMPBELL
IN SPRINGFIELD.
&&
TERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL SPRINGFIELD 37.20N 93.29W
04/13/2007 M0.25 INCH GREENE MO NWS EMPLOYEE
PEA SIZE HAIL IN DOWNTOWN SPRINGFIELD.
&&
TERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 7 N MOUNTAIN GROVE 37.23N 92.26W
04/13/2007 M0.25 INCH WRIGHT MO PUBLIC
PEA SIZE HAIL.
&&
TERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL NEOSHO 36.87N 94.37W
04/13/2007 M0.25 INCH NEWTON MO PUBLIC
PEA SIZE HAIL.
&&
TERRYThe Springfield radar (KSGF), 8 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
8 hail, 4 flood, 2 flash flood. Local standard time, as filed.
Heavy thunderstorms caused low water crossings along Grindstone Road and Snowberry Road east of Lebanon to become impassable.
Heavy rain caused several low water crossings across Miller County to become impassable. One car was washed off of Mill Creek Road.
Heavy rain caused a low water crossing near the junction of Highways 425 and 140 to become impassable to motorists.
Heavy rain caused a low water crossing on Road 190 near Wheatland to become flooded and impassable.
Heavy rain caused flooding along a section of Road 233 just west of Highway DD. One person was stranded while attempting to cross the flooded roadway.
Heavy rain caused a low water crossing to become impassable to motorists along Highway V.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30196, 30199, 30200, 30201, 30203, 30204, 30205, 30208, 30206, 30229, 30231, 30233, 30241, 30246.